Alert archive / North Carolina / Beach Hazards Statements in 2017
Beach Hazards Statement 60, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this beach hazards statement at Oct 4, 2017, 8:17 PM EDT. It took effect at Oct 5, 2017, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Oct 4, 2017, 8:17 PM EDT (00:17 UTC)
- In effect from
- Oct 5, 2017, 8:00 AM EDT
- Expired
- Oct 5, 2017, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted.
967 WHUS42 KMHX 050017 CFWMHX COASTAL HAZARD MESSAGE FOR NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 817 PM EDT WED OCT 4 2017 ...HIGH THREAT OF RIP CURRENTS THURSDAY FROM CAPE HATTERAS TO CAPE LOOKOUT... .A SOUTHEAST SWELL AND HIGH ASTRONOMICAL TIDES WILL CONTINUE TO IMPACT THE BEACHES THURSDAY, RESULTING IN A HIGH THREAT OF RIP CURRENTS FROM CAPE HATTERAS TO CAPE LOOKOUT. NCZ095-103-104-051100- /O.EXP.KMHX.BH.S.0059.000000T0000Z-171005T0000Z/ /O.NEW.KMHX.BH.S.0060.171005T1200Z-171006T0000Z/ CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- 817 PM EDT WED OCT 4 2017 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THURSDAY THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A BEACH HAZARDS STATEMENT, WHICH IS IN EFFECT FROM 8 AM EDT THURSDAY THROUGH THURSDAY EVENING. * HAZARDS...HIGH THREAT OF RIP CURRENTS. * LOCATION...BEACHES FROM CAPE HATTERAS TO CAPE LOOKOUT. * TIMING AND TIDES...DANGEROUS RIP CURRENTS ARE MOST PREVALENT AROUND TIMES OF LOW TIDE, WHICH WILL OCCUR AROUND 2 PM THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT. SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$
3 follow-up statements
276 WHUS42 KMHX 051506 CFWMHX COASTAL HAZARD MESSAGE FOR NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1106 AM EDT THU OCT 5 2017 ...HIGH THREAT OF RIP CURRENTS THURSDAY FROM CAPE HATTERAS TO CAPE LOOKOUT... .A EAST NORTHEAST SWELL AND HIGH ASTRONOMICAL TIDES WILL CONTINUE TO IMPACT THE BEACHES TODAY, RESULTING IN A HIGH THREAT OF RIP CURRENTS FROM CAPE HATTERAS TO CAPE LOOKOUT. NCZ095-103-104-060000- /O.CON.KMHX.BH.S.0060.000000T0000Z-171006T0000Z/ CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- 1106 AM EDT THU OCT 5 2017 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * HAZARDS...HIGH THREAT OF RIP CURRENTS. * LOCATION...BEACHES FROM CAPE HATTERAS TO CAPE LOOKOUT. * TIMING AND TIDES...DANGEROUS RIP CURRENTS ARE MOST PREVALENT AROUND TIMES OF LOW TIDE, WHICH WILL OCCUR AROUND 2 PM TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT. SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$
141 WHUS42 KMHX 051516 CCA CFWMHX COASTAL HAZARD MESSAGE FOR NORTH CAROLINA...CORRECTED NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1116 AM EDT THU OCT 5 2017 ...HIGH THREAT OF RIP CURRENTS THURSDAY FROM CAPE HATTERAS TO CAPE LOOKOUT... .AN EAST NORTHEAST SWELL AND HIGH ASTRONOMICAL TIDES WILL CONTINUE TO IMPACT THE BEACHES TODAY, RESULTING IN A HIGH THREAT OF RIP CURRENTS FROM CAPE HATTERAS TO CAPE LOOKOUT. NCZ095-103-104-060000- /O.CON.KMHX.BH.S.0060.000000T0000Z-171006T0000Z/ CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- 1116 AM EDT THU OCT 5 2017 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * HAZARDS...HIGH THREAT OF RIP CURRENTS. * LOCATION...BEACHES FROM CAPE HATTERAS TO CAPE LOOKOUT. * TIMING AND TIDES...DANGEROUS RIP CURRENTS ARE MOST PREVALENT AROUND TIMES OF LOW TIDE, WHICH WILL OCCUR AROUND 2 PM TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT. SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$
623 WHUS42 KMHX 060009 CFWMHX COASTAL HAZARD MESSAGE FOR NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 809 PM EDT THU OCT 5 2017 ...HIGH THREAT OF RIP CURRENTS FRIDAY FOR THE BEACHES FROM DUCK TO CAPE LOOKOUT... .CONTINUED EAST NORTHEAST SWELL AND HIGH ASTRONOMICAL TIDES WILL IMPACT THE BEACHES FRIDAY, RESULTING IN A HIGH RISK OF RIP CURRENTS FROM DUCK TO CAPE LOOKOUT. NCZ095-103-104-061215- /O.EXP.KMHX.BH.S.0060.000000T0000Z-171006T0000Z/ /O.NEW.KMHX.BH.S.0061.171006T0009Z-171007T0000Z/ CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- 809 PM EDT THU OCT 5 2017 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A BEACH HAZARDS STATEMENT, WHICH IS IN EFFECT THROUGH FRIDAY EVENING. * HAZARDS...HIGH THREAT OF RIP CURRENTS. * LOCATION...BEACHES FROM CAPE HATTERAS TO CAPE LOOKOUT. * TIMING AND TIDES...DANGEROUS RIP CURRENTS ARE MOST PREVALENT AROUND WITHING A FEW HOURS EITHER SIDE OF LOW TIDE, WHICH WILL OCCUR BETWEEN 2 AND 3 PM FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT. SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Oct 4, 8:16 PM EDT, 1 minute earlier.
Area forecast discussion, Oct 4, 8:16 PM EDT, 1 minute before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
816 PM EDT Wed Oct 4 2017
.SYNOPSIS...
High pressure will dominate the weather through most of this
week. Low pressure and an unsettled weather regime is possible
for early next week as a potential tropical cyclone lifts
northeast out of the Gulf Of Mexico and a cold front approaches
the region.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
As of 810 PM Wednesday...Clouds from earlier today have finally
scattered out or moved out of our area. Clouds lurking off the
coastline look to be headed toward the coast again, much last
like last night. Show increasing clouds along the coast next few
hours, and also inland, to account for late night fog
development. With overnight mins well below our crossover temp
(lowest afternoon dewpoint), fog inland still looks like a good
bet. Based on LAMP hourly temps of when we may approach the
crossover temp, showed at least a mention of patchy fog as early
as midnight. The most likely period for dense fog remains
between 07Z and 1330Z. High pressure center settling over area
from north will allow good radiational cooling with min temps
from mid 50s inland to mid 60s coast.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
As of 320 PM Wednesday...Another fair weather day expected for
most part with surface ridge extending over area from offshore.
Did add slight chance of showers for southern coastal sections
with models indicating scattered light QPF possible with
continued onshore flow that area. Inland early morning
fog/stratus will lift by around 10 AM, with CU/SCU development
in afternoon. Max temps from upper 70s coast to lower 80s
inland.
&&
.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
As of 330 PM Wed...Pred dry weather will continue for the first
part of the period, then becoming quite warm and muggy with
unsettled weather possible late weekend through early next week.
Thursday Night through Saturday...With the high still ridging
into E NC from offshore and light E winds, temps will be slowly
moderating to above climo through Saturday as low lvl
thicknesses slowly rise through the period. Highs both Friday
and Saturday will be in the 80-85 degree range. There will be
some patchy fog each early morning as T-TD spreads will be near
0 each night/morning. Have confined the slight chance pops on
Sat to the coastal areas, as the ridge of high pres will still
be in control for the area. The higher TD's near the coast could
generate an iso shower or two.
Sunday through Tuesday...There is still model disagreement on
evolution of shortwave energy and tropical cyclone that will
lift NE out of the GOM late in the weekend into early next
week. 04/12Z CMC/GFS still advertise a weaker and more westward
propagation of the tropical system, while ECMWF continues to
show a stronger system and further east into the Florida
panhandle, which is near its ensemble mean. Will continue only
chc pops because of the continued disagreement in models,
highest inland, for the Sunday-Tuesday period. The best bet for
precip would be later Monday into Tuesday. Isolated storms will
be possible as marginal instability and shear develop,
especially if the eastern solution verifies. The latest ECMWF
shifts heaviest rain threat across ctrl/wrn Carolinas, though will
have to continue watching trends as a heavy rain/flooding
threat may develop if this moves a bit more eastward again. It
will be a return to summery conditions with highs well into the
80s but becoming very humid with TD's rising into the 70s. This
means overnight lows will be very muggy with readings in the low
70s.
Wednesday...A return to drier/cooler conditions possible by
midweek, though CMC/GFS still have the area in the warm sector,
so have a blended approach to temps/precip. Have kept in a small
pop, and have temps gradually cooling to near climo.
&&
.AVIATION /00Z THURSDAY THROUGH MONDAY/...
Short Term /through 18Z Thursday/...
As of 810 PM Wednesday...Current VFR with mainly SKC through
04Z. Guidance consensus is redevelopment of fog/stratus all TAF
sites after 05Z with mainly LIFR 07z - 1330Z. Based on latest
lamp guidance and our crossover temp from earlier today, only
subtle change was to show a possible period of IFR as early as
midnight. Again though main period will be after 07Z through
daybreak.
By mid Thursday morning VFR then expected rest of TAF period
with some CU/SCU development.
Long Term /Thursday night through Monday/...
As of 330 PM Wed...It looks like another setup for fog/stratus
for Thursday night with high dewpoints/calm winds/mostly clear
skies. Fog and stratus will slowly burn off after sunrise Friday
with return to VFR. Small shower chances for Saturday through
Monday as warm and muggy air mass builds in with southeast
winds. Mainly VFR during the day with another chance of sub-VFR
in fog/status each night.
&&
.MARINE...
Short Term /through Thursday/...
As of 810 PM Wednesday...Based on seas of 5 feet or less, went
ahead and let the SCA south of Ocracoke expire at 8 PM. Still
some 6 footers at Diamond, so will let this SCA continue through
11 pm. Elsewhere, seas persisting 3-5 ft overnight through
Thursday.Winds finally diminishing over southern and central
waters with surface building over area from north, and expected
to diminish to around 10 KT overnight with 5-10 KT north.
Easterly winds 5-10 KT for Thursday.
Long Term /Thursday night through Monday/...
As of 330 PM Wed...Strong high pressure continues to move away
and weaken through late week. Generally E/SE flow 5-10 kt
expected through Friday. Winds veer SE for Sat and Sun with
speeds 5-15 kt. Seas will be 2-4 ft northern waters to 3-5 ft
southern and central waters through the period. S/SSE winds
expected to increase a bit Monday and especially Tuesday as
gradient tightens with area of low pressure well to the west of
the waters and high offshore.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Beach Hazards Statement from 8 AM EDT Thursday through
Thursday evening for NCZ095-103-104.
MARINE...Small Craft Advisory until 11 PM EDT this evening for AMZ152-
154.
&&
SYNOPSIS...JBM
NEAR TERM...JBM/EH
SHORT TERM...JBM
LONG TERM...CQD/TL
AVIATION...JBM/EH/TL
MARINE...JBM/TLHazardous weather outlook, Oct 4, 8:07 PM EDT, 10 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 807 PM EDT Wed Oct 4 2017 NCZ095-103-104-060000- Carteret-Outer Banks Dare-Outer Banks Hyde- 807 PM EDT Wed Oct 4 2017 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THURSDAY THROUGH THURSDAY EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ029-044>047-079>081-090>094-098-060000- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Craven-Pamlico-Onslow- 807 PM EDT Wed Oct 4 2017 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 9:34 AM EDT | Small Craft Advisory for Hazardous Seas | MHX | 9 hr | |
| Oct 5, 7:10 PM EDT | Small Craft Advisory for Hazardous Seas | MHX | 7 hr |
Nearby
Beach Hazards Statements in North Carolina, 2017Every beach hazards statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.